Hail, Benton
- When
- May 7, 3:28 AM CST
- Where
- Benton County, 3 mi SW of Rogers
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.299, -94.158
An outflow boundary from a complex of showers and thunderstorms in Missouri pushed south into far northwest Arkansas during the early morning of the 7th. Isolated severe thunderstorms with large hail developed on this boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An outflow boundary from a complex of showers and thunderstorms in Missouri pushed south into far northwest Arkansas during the early morning of the 7th. Isolated severe thunderstorms with large hail developed on this boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 1:53 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 AM CDT SAT MAY 7 2011 .DISCUSSION... A STRONG LOW LEVEL JET HAS DEVELOPED ACROSS OKLAHOMA AND KANSAS EARLY THIS MORNING...WITH 60 TO 70 KTS BEING MEASURED AT 925 ON SEVERAL MEMBERS OF THE AREA PROFILER NETWORK. A LINE OF THUNDERSTORMS HAS DEVELOPED BETWEEN TOPEKA AND KANSAS CITY AND POINTS EAST IN RESPONSE TO THE LOW LEVEL JET. THE MODEL SUITE IS LARGELY CONSISTENT ON KEEPING MOST...IF NOT ALL...OF THIS OUT OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS IT PUSHES TO THE EAST AND SOUTHEAST. THE LOCALLY RUN WRF HAS CONSISTENTLY KEPT IT OUT OF THE FORECAST AREA ENTIRELY. THE GFS CONTINUES TO BE TOO BULLISH WITH THE POPS ASSOCIATED WITH THIS CONVECTION...SO WILL AGAIN DEPICT MORNING PRECIPITATION CHANCES CLOSER TO THE NAM GUIDANCE...WITH THE HIGHEST POPS BEING LOCATED IN CARROLL COUNTY. WILL EVALUATE THE NEED FOR ANY TWEAKS BASED ON RADAR TRENDS PRIOR TO FINAL FORECAST ISSUANCE. TEMPERATURES WILL BE EVEN WARMER THIS AFTERNOON THAN YESTERDAYS...WITH MOST OF THE AREA REACHING THE 80S AND SOME AREAS WEST OF HIGHWAY 75 APPROACHING 90. A WEAK BOUNDARY WILL PUSH TO ROUGHLY HIGHWAY 412 BY THIS AFTERNOON/EVENING...BUT CAPPING SHOULD KEEP ANY AFTERNOON THUNDERSTORM DEVELOPMENT AT BAY. THE HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...WITH WARM AIR ALOFT KEEPING ANY PRECIPITATION OUT OF THE FORECAST AREA UNTIL MID WEEK. A STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY THROUGH THE PLAINS...BRINGING THE DRYLINE AND A COLD FRONT CLOSER TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WHILE ISOLATED THUNDERSTORMS MAY MOVE INTO PARTS OF EASTERN OKLAHOMA FROM WESTERN AND CENTRAL OKLAHOMA AS EARLY AS TUESDAY NIGHT...THE WEDNESDAY AND WEDNESDAY NIGHT TIME FRAMES STILL APPEAR TO BE PRIME TIME FOR THE MAJORITY OF THE CONVECTION...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. IF THIS TIMING HOLDS...MORE THAN SUFFICIENT INSTABILITY AND SHEAR WILL EXIST TO SUPPORT SEVERE THUNDERSTORMS. MOST OF THE PRECIPITATION SHOULD BE SOUTH AND EAST OF THE AREA BY THURSDAY...BUT WILL HANG ONTO SOME SMALL POPS IN THE EAST THROUGH 00Z FRIDAY. THE MEDIUM RANGE MODEL SUITE CONTINUES TO EXHIBIT INCONSISTENCY IN THEIR RESPECTIVE PATTERNS FOR LATE NEXT WEEK AND INTO NEXT WEEKEND. WILL KEEP THINGS DRY FOR NOW...WITH TEMPERATURES NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 68 90 71 / 10 10 10 10 FSM 86 66 90 66 / 10 10 10 10 MLC 87 69 88 71 / 10 0 10 10 BVO 86 64 91 69 / 10 10 10 10 FYV 81 63 84 66 / 10 10 10 10 BYV 78 62 85 65 / 20 0 10 10 MKO 85 66 87 68 / 10 10 10 10 MIO 83 65 89 69 / 10 10 10 10 F10 88 67 89 69 / 10 0 10 10 HHW 88 66 91 70 / 10 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 947 PM CDT FRI MAY 6 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT FRI MAY 6 2011 ...CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO SATURDAY MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER 1 AM. DISCUSSION... AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS...JUST NORTH OF THE REGION OVERNIGHT. AN INCREASING LOW LEVEL JET WITH THIS SYSTEM WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE TONIGHT. MOST OF THE ACTIVITY LOOKS TO REMAIN TO THE NORTH OF THE REGION...THOUGH CHANCES WILL BE POSSIBLE FOR SHOWERS AND THUNDERSTORMS AFFECTING FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ANY THUNDERSTORM DEVELOPMENT SHOULD REMAIN ELEVATED WITH MINIMAL CHANCES FOR ANY SEVERE POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE ROCKY MOUNTAINS THIS WEEKEND AND PUSH ACROSS THE PLAINS BY THE MIDDLE PART OF NEXT WEEK. BREEZY SOUTHERLY WINDS WILL BE POSSIBLE AHEAD OF THIS SYSTEM SUNDAY AND MONDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP TUESDAY EVENING AND SPREAD ACROSS THE REGION WEDNESDAY AND THURSDAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH. INCREASING INSTABILITY AND SHEAR DURING THIS TIME PERIOD SUGGESTS AT LEAST A LIMITED SEVERE WEATHER THREAT COULD BE POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT SAT MAY 7 2011
ARZ001-010-070930-
BENTON AR-WASHINGTON AR-
406 AM CDT SAT MAY 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL BENTON AND NORTHEASTERN WASHINGTON
AT 406 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
HEALING SPRINGS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...MAYFIELD...LOWELL...
HEALING SPRINGS...CAVE SPRINGS...WAR EAGLE...MONTE NE...LOOKOUT...
VAUGHN...SPRINGDALE...SONORA AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9388 3623 9389 3609 9394 3625 9433
3635 9430 3631 9387 3626 9387
TIME...MOT...LOC 0906Z 288DEG 34KT 3628 9425The Western Arkansas radar (KSRX), 114 km away, was scanning. The volume nearest the first event began at 09:29 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307526, 307527.